By Dante Quixote
Hello fellow inmates,
This August will mark the 28th anniversay of my hppd event. I can't gloss it over, it's been tough. Although I knew a few students in college who had persisting halos, trails and strobe motions visuals - my problem is different. The Facebook page for this site currently has an example of the floaters and flashes, sparks and static that I see every day. For the most part, my life has been good. But, my hppd has been a big contributer to serious bouts of depression and anxiety. It has impacted my life in significantly negative ways. Luckily, when I am doing well, the floaters and flashes don't bother me much. I cope with them. If I am stressed and depressed? they bother me much more.
Finally, in 2012, I discovered that my condition had a medical term and that my symptoms were not unique. All the doctors and therapists I had discussed this with had never heard of a permanent visual side effects from LSD. About five years into my hppd, I was lucky to have a neurologist who took me serioulsy and ordered a Visual field test, PET and MRI. He claimed that there may be some slight abnormality in my optic cyasm - the junction where the two optic nerves meet and then enter the brain. They can diagnose this by a delay in the signals from the eyes to the visual centers of the brain. I've recently looked into other visual problems that are related to the optic nerve and one -- optic nerve atrophy - it rather interesting. Although the condition causes faded and washed out vision, this related information seemed relevant to me: "The optic nerve can also be damaged by shock, various toxic substances, radiation, and trauma." Of course, the "various toxic substances" caught my eye. So, I started thinking that perhaps blotter acid (toxic substances) with a questionable additive do some optic nerve damage? This is just a theory. But, I think it's worth considering. Has anyone else come up with a neuroligical explaination?
I am so grateful for this forum. I look forward to connecting.
Hope to connect with all of you soon.